The Yellow Medicine County Fair is set for this Thursday, Friday and Saturday. With a full schedule, there is no reason to stay inside during the 124th annual county fair.
Cody Rides and So Big Shows will provide midway entertainment this year, with dozens of other vendors to fill the wants and needs of fair-goers.
Admission to the fair is free, grandstand event costs will vary and wristbands can be bought for rides in advance for $20 and $25 at the fair. Ride tickets can also be purchased at the fairgrounds.
Wednesday, July 17
Wednesday will host entries in the evening, 7:00-9:00 p.m., so those entering farm crops, vegetables, fruits, culinary, canning, home manufacturing, arts and handcrafts, floriculture, or livestock can do so before the fair starts.
Thursday, July 18
Let the fun and games begin when the gates open at 8:00 a.m.
Entry for all classes will continue from 8:00 a.m. to 2:00 p.m.
4-H livestock exhibit entry will be held from 8:00 a.m. to noon, 4-H indoor project judging starts at 8:30 a.m. and goes on until 1:00 p.m., and 4-H horse show/horse training will start at 11 a.m.
Old school house will be open for visitors from 1:00-9:00 p.m.
The first of the Heritage Center events will take place at 1:00 p.m. with Pejihutazuzu Drum and Dance Troupe taking stage.
Bingo will also be starting at 1 p.m. at their stand.
An hour later, the dairy show begins at 2:00 p.m.
From 4:00-8:00 p.m., the next Heritage Center event will take place, the Raptor Center with their bald eagle showing.
Also starting at 4 p.m. will be the goat show.
At 5:00 p.m. is the first free show from Northwoods Country at the Pavilion.
At 7:00 p.m. opens up a variety of events to go to including the microsprint races, including HRA non-wing sprints, miniakota micros and outlaw mini mods, at the grandstand, the second show held by Norwoods Country at the Pavilion and the 4-H swine show.
Friday, July 19
Friday holds more hands-on events than the previous day.
4-H starts the morning off with the rabbit show at 8:00 a.m. and their poultry show at 11:00 a.m.
Bingo will start up at 11:00 a.m. at their booth.
4-H will hold their beef show at 1:00 p.m., while Menno Fokken will be showing the secrets to rope making at the Heritage Center.
Old school house will be open for visitors starting at 1:00 p.m. until 9:00 p.m.
Challenge your friends and family to the goat milking contest at the Heritage Center at 3 p.m. There is a $1 entry fee for each participant; it will be timed, and the greatest amount of milk in that time period will be awarded to the winner of each division. In case of a tie, there will be a re-milk to determine the winner. Divisions include 12 years and under, 13-19, 20-40 and over 40.
Page 2 of 3 - 4-H continues their busy day with the lamb lead/sheep show at 4:00 p.m.
Free entertainment commences again when the Larry Olson Band takes stage to play polka music at the Pavilion at 5:00 p.m.
Cattlemen’s supper will take place from 5-7:30 p.m. at the 4-H building.
The night events kick off when the ranch rodeo starts up at 6:00 p.m. at the grandstand.
Also at 6:00 p.m., 4-H will be holding their round robin showmanship and animal jeopardy.
Lee’s Tae Kwon Do Association will be holding a demonstration at the Heritage Center starting at 6 p.m. as well.
The night’s events are capped off with the second show by the Larry Olson Band at 7:00 p.m. at the Pavilion.
Saturday, July 20
Events begin with the 4-H again with their ribbon auction and meet and greet reception at 9:00 a.m.
Lawn mower pull begins at 11:00 a.m. and will continue on to 1:00 p.m. in front of the grandstand.
Bingo will open at their stand at 11:00 a.m. again.
4-H State Fair meeting will begin at 12:00 p.m.
Cat and pet show starts at 1 p.m., with the practice for the fashion revue also being held at this time.
From 1-9:00 p.m., the doors will open to visitors at the old school house.
Music begins early today when Emily Bothun takes the stage at the Heritage Center at 2:00 p.m.
4-H’s fashion revue clothing show will also start up at 2:00 p.m. in the Pavilion.
Watertown Zoo will be hosting their Bramble Park Zoo at 3:00 p.m. at the Heritage Center.
4-H continues their full schedule with a horse fun show going on from 4-6:00 p.m.
Children under the age of 8 are encouraged to participate in the small animal show located at the livestock judging arena at 4:00 p.m.
Festivities take off when the Starfire Band takes stage with their mix of 50s and 60s rock ‘n roll at the Pavilion for a night of free entertainment, first show at 5:00 p.m. and their second at 7:00 p.m.
Children ages 2 - 6 are invited to come and dig at the YMC Fair sandbox to find treasures to take home during the sandbox treasure hunt at 6 p.m. at the Heritage Center.
Let the carnage begin; 7:00 p.m. holds the start of the Night of Destruction demolition derby. Come watch some skilled, and not so skilled, drivers try to take home a cash prize. There will be a Baja race (car, truck and van), car demo derby and combine demo derby.
Sunday, July 21
Page 3 of 3 - Sunday is the final wrap up of the fair; contestants can pick up their exhibits for 4-H and open classes at 9:00 a.m.
Clean up begins at 10:00 a.m.